Jump to content

Recommended Posts

I got off Geodon a while back and I asked my pdoc how to titrate. He said "just quit it cold turkey." I said "What about withdrawals?" He just laughed and said "There is no such thing as withdrawal from a major tranqualizer, it just doesn't happen."

I have seen other posts on this board where people said their pdoc told them the same thing - no withdrawal from AAP's. When I went off Geodon it was rough for several days but nothing that was out of control. I definitely felt it, but I don't know if it qualifies as a "withdrawal."

So my question is, are the pdocs thinking of something different when they speak of withdrawals? In other words, are they and we consumers not on the same page when we speak of the term "withdrawal?"

Thanks.

Link to comment
Share on other sites

Thats BS. I am on seroquel and take 1 tab in the morning, 2 at lunch and 1 in the evening. If I miss any of them I start to get withdrawal. Symptoms include heavy sweating, agitation, psychosis, panic.

Once I went for 24 hrs without my seroquel and I had a psychotic episode.

I dont know about geodon specifically, but my p-doc has said that any discontinuation of seroquel or abilify should be a slow taper (unless it is causing unwanted problems).

Link to comment
Share on other sites

I had awful withdrawal from Zyprexa.

Here is what happened to me:

http://www.crazyboards.org/forums/index.ph...ic=5821&hl=

However, I went from 5mg to 2.5mg for six days, then off. Way too fast for me.

On this link

http://www.medhelp.org/forums/MentalHealth...ages/32909.html

See the post:

Ouida

09/12/2005

C23

Sad that a GP knows about this and many pdocs don't.

I also had a hard time coming down from Risperdal.

I was on Zyprexa a second time this last summer. I came off of it VERY slowly (probably slower than anybody in the history of the world) and it wasn't as difficult. When going off of drugs I have to make my own schedule.

Link to comment
Share on other sites

yes, very real. you'll hear a lot of people here describing what it is like to miss a dose of geodon, because that drug has such a short half-life that even a couple of hours is like hell for them.

i've personally always been taken slowly off of one while building the other, so i have no experience with withdrawl or suddenly being yanked off of a drug.

Link to comment
Share on other sites

I didn't get any physical withdrawal symptoms from quitting abilify cold turkey but 2 weeks later I was floridly psychotic and losing it big time.

I had to withdraw very slowly from Haloperidol, my symptoms again weren't physical but I do feel more psychotic-y now I'm off it.

Link to comment
Share on other sites

Well. You can only titrate up on somthng, not down.

But other than that, yes you can have all kinds of nasty rebound symptoms. Geodon was one of the worst for me.

How can you not titrate down? DD has done this several times (or at least we thought that was what they were doing) in order to try to prevent some of the withdrawal problems that can occur and to allow for slow upward titration of another med.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...